REPORT OF A CASE
A 55-year-old black man was evaluated at the George Washington University Department of Dermatology for a recurrent dermatitis of 15 years' duration, exacerbated in the summer. During the previous 9 years, he had been receiving a combination therapy of hydrochlorothiazide and propranolol (Inderide) for hypertension and an oral hypoglycemic agent. Clinically, he had a typical eczematous dermatitis in a photodistribution, and he was instructed to apply 0.05% flurandrenolide lotion (Cordran) twice a day to the affected areas on his face, arms, and hands for 1 month only. Nevertheless, he returned 3½ months later with clearing of the photodermatitis followed by the appearance of very pruritic, smooth, shiny, erythematous, 2- to 3-mm papules, some of which had pinhead pustules. These papules, although discrete, tended to be confluent over the glabellar, periorbital, and perinasal areas, the chin, and the nose (Figs 1 and 2). A 3-mm punch biopsy
Martin DL, Turner ML, Williams CM. Recent Onset of Smooth, Shiny, Erythematous Papules on the Face. Arch Dermatol. 1989;125(6):829–830. doi:10.1001/archderm.1989.01670180101018
Customize your JAMA Network experience by selecting one or more topics from the list below.